MAUDE Adverse Event Report: CARDINAL HEALTH POLYUR F T 5FRX36IN W ENFIT; GASTROINTESTINAL TUBES WITH ENTERAL SPECIFIC CONNECTORS

CARDINAL HEALTH POLYUR F T 5FRX36IN W ENFIT; GASTROINTESTINAL TUBES WITH ENTERAL SPECIFIC CONNECTORS
Model Number 461503E
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Necrosis (1971)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
The customer reported that they have seen an increase in nec (necrotizing enterocolitis) in the nicu.They have been exploring multiple avenues to assess what could be contributing to this.After working with infection prevention and obtaining cultures on multiple patients, they have determined that the findings are concerning with the possibility of bacteria being introduced to their babies through the enteral feeding tubes via the moat.They have tried multiple routes to clean the feeding tubes - the two different bristle brushes and the toothbrush (see attachment), did not seem to clean the 'moat' of the tubes thoroughly.The suggestion on the attached cleaning practices was to clean the moat once a shift.So, they came up with their own practice to flush the tubes with 1cc sterile water and then rinse the moat with 2cc of sterile water after each feed and tap the moat onto a sterile gauze.The cultures were obtained after this cleaning practice was initiated and they still have these results after culture.Per additional information received, the tubes that were tested had been used.They did not visibly see signs of the bacteria or any foreign substance in the moat of the tube.The customer was unable to provide any further information.
 
Additional Manufacturer Narrative
Samples were not received for the investigation.A device history record review could not be performed because a lot number was not received with the complaint.Because a sample was not returned, we were unable to perform a follow up investigation to include functional and visual evaluations to confirm the reported issue and determine the root cause, therefore a corrective action is not applicable at this time.If a sample is received at a later date, this complaint will be reopened for further investigation.This complaint will be used for tracking and trending purposes.

Brand Name
POLYUR F T 5FRX36IN W ENFIT
Common Device Name
GASTROINTESTINAL TUBES WITH ENTERAL SPECIFIC CONNECTORS
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX   22500
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key17650217
Report Number9612030-2023-03817
Device Sequence Number17987075
Product Code PIF
UDI-Device Identifier10884521547155
UDI-Public10884521547155
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number461503E
Device Catalogue Number461503E
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/10/2023
Supplement Date Received by Manufacturer08/10/2023
Initial Report FDA Received Date08/30/2023
Supplement Report FDA Received Date01/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown